Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 48, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 18, 2017, 11:33 PM EDT for Stark County, Ohio. It took effect at Jun 19, 2017, 12:25 AM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 11:33 PM EDT (03:33 UTC)
- In effect from
- Jun 19, 2017, 12:25 AM EDT
- Expired
- Jun 19, 2017, 12:30 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 9.89 ft at Jun 19, 2017, 1:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
740 WGUS41 KCLE 190333 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 1133 PM EDT Sun Jun 18 2017 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-191133- /O.NEW.KCLE.FL.W.0048.170619T0425Z-170619T1630Z/ /NHSO1.1.ER.170619T0425Z.170619T0700Z.170619T1030Z.NO/ 1133 PM EDT Sun Jun 18 2017 The National Weather Service in Cleveland has issued a * Flood Warning for The Nimishillen Creek Near North Industry * until Monday afternoon. * At 11 PM the stage was 8.4 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late tonight and rise to near 9.9 feet by early Monday morning. The river will fall below flood stage by Monday morning. * At 9.5 feet...Flooding south of Canton from Ridge Avenue to Allenford. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$ BM
3 follow-up statements
354 WGUS41 KCLE 190428 FLWCLE BBULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 1228 AM EDT Mon Jun 19 2017 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-191228- /O.EXT.KCLE.FL.W.0048.000000T0000Z-170619T2117Z/ /NHSO1.2.ER.170619T0332Z.170619T0800Z.170619T1517Z.NO/ 1228 AM EDT Mon Jun 19 2017 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Nimishillen Creek Near North Industry * until this afternoon. * At 12 AM the stage was 9.7 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * The river will continue rising to near 10.8 feet by early this morning. The river will fall below flood stage late this morning. * At 11.0 feet...Several low lying roads near the creeks flooded. This includes southeast Baum Street, Cheyenne Street, and southeast Sparta Avenue. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$ BM
546 WGUS81 KCLE 191027 FLSCLE Flood Statement National Weather Service Cleveland OH 627 AM EDT Mon Jun 19 2017 ...The flood warning continues for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-191730- /O.EXT.KCLE.FL.W.0048.000000T0000Z-170619T1730Z/ /NHSO1.1.ER.170619T0332Z.170619T0630Z.170619T1130Z.NO/ 627 AM EDT Mon Jun 19 2017 The flood warning continues for the Nimishillen Creek Near North Industry * until this afternoon...or until the warning is cancelled. * At 6:15 AM Monday the stage was 9.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. * Forecast...the river will fall to below flood stage this morning. * At 9.5 feet...Flooding south of Canton from Ridge Avenue to Allenford. * At 8.0 feet...Creek out of banks. Threatening low lying roads between North Industry and Howenstine. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
628 WGUS81 KCLE 191623 FLSCLE Flood Statement National Weather Service Cleveland OH 1223 PM EDT Mon Jun 19 2017 ...The flood warning is cancelled for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-191653- /O.CAN.KCLE.FL.W.0048.000000T0000Z-170619T1730Z/ /NHSO1.1.ER.170619T0332Z.170619T0630Z.170619T1352Z.NO/ 1223 PM EDT Mon Jun 19 2017 * At 12:15 PM Monday the stage was 8.0 feet. * No flooding is currently forecast. * Flood stage is 9.0 feet. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 18, 9:08 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 18, 9:08 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 908 PM EDT Sun Jun 18 2017 .SYNOPSIS... A cold front across northwest Ohio will move to the Appalachians by daybreak. An upper level trough will persist across the area into the middle of the week. High pressure will gradually build east into the region Tuesday into Wednesday. Another cold front should push into the area by Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The severe thunderstorm watch has been cleared. Will continue to keep at least a small chance of showers and thunderstorms in the forecast until the front is east of the area. At 9 PM the front seemed to be from near Sandusky southwest to near Findlay. It will until the pre-dawn hours for the front to move east of the forecast area. Will take a look at temperatures with a quick update on toward 1030 PM. No other changes for the evening update. Previous Discussion... Convergence along a prefrontal trough has moved eastward with outflow that was generated by the thunderstorms across the eastern CWA. Convergence near and ahead of the front has drifted into NW OH. This should continue to move eastward through the evening under limited instability. We will monitor it as it drifts eastward. So after some evening thunderstorms we should transition to scattered showers before drying out from west to east through sunrise. As the drier air arrives it will allow temperatures to drop lower than the last couple nights. Lows should dip into the lower to middle 60s. Coolest across the west. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... An upper level trough will linger across the region into the middle of the week. This as a couple ripples of jet energy pass through it. So expect to see at least some scattered showers Monday through Tuesday evening. These chances should shift eastward with the trough on Wednesday as surface high pressure moves into Ohio. There may be enough instability across the area MOnday afternoon to generate a few rumbles of thunder. It will be cooler through the short term with temperatures running near to slightly below seasonal averages. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Fairly zonal upper flow shown for Thu that will transition into a LW trough that digs into the upper midwest by Sun. Think surface high pressure and lack of upper support should limit coverage of possible convection Thu but cold front slowly crossing area Fri into Sat should provide the focus for more widespread activity. Increased support from nearby upper trough will probably produce sct shra for Sun with daytime heating. Temps should warm Thu into Fri to be a little above normal then trend cooler Sat thru Sun as cold front passes. && .AVIATION /00Z Monday THROUGH Friday/... Cold front almost east of the area with ongoing convection generally east of a KCLE-KMFD line. Expect convection to decrease through the evening hours. Mainly VFR overnight however do expect some patchy fog development inland areas. Did bring fog into KMFD after 06z but for now left it out elsewhere. Monday mostly VFR however there will be a trough aloft across the area which will support convective cumulus cigs around bkn- ovc045-050 through much of the day. Could also see a few showers but again for now have left out. OUTLOOK...Non-VFR possible at times Tues thru Fri in sct shra and a few tsra. && .MARINE... SW winds 10 to 20 knots ahead of the cold front will shift a little more toward the west tonight while speeds diminish a few knots. A series of reinforcing cold fronts/troughs will move se across the lake Mon into Tue veering winds to the west, maybe WNW for a while. There may be periods where winds of 15 to 20 knots could produce near SCA conditions. High pressure will spread ne into the lake Wed to calm the winds. The high will shift off to the east by Thu to allow a warm front to lift across the lake and result in south winds of about 10 to 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kosarik/Mullen NEAR TERM...Kosarik/Mullen SHORT TERM...Mullen LONG TERM...Adams AVIATION...TK MARINE...Adams
Hazardous weather outlook, Jun 18, 9:11 PM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 911 PM EDT Sun Jun 18 2017 LEZ061-142>149-162>169-OHZ003-006>013-017>022-027>032-036>038-047- 200115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Marion-Morrow-Holmes-Knox- 911 PM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-023-033-089-PAZ001>003-200115- Ashtabula Inland-Trumbull-Mahoning-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 911 PM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. High water will linger in some areas tonight from heavy rain during the day Sunday. Never drive into flooded roads. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 18, 10:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1037 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG NILES 41.19N 80.75W
06/18/2017 TRUMBULL OH 911 CALL CENTER
A LARGE BRANCH WAS BROKEN BY THUNDERSTORM WINDS AND WAS
HANGING ONTO A ROAD.
&&
KINGLocal storm report, Jun 18, 11:09 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1109 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG BROOKFIELD CENTER 41.24N 80.56W
06/18/2017 TRUMBULL OH 911 CALL CENTER
ONE TREE DOWN BY THUNDERSTORM WINDS.
&&
KINGLocal storm report, Jun 18, 11:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1110 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG HUBBARD 41.16N 80.57W
06/18/2017 TRUMBULL OH 911 CALL CENTER
ONE TREE DOWN BY THUNDERSTORM WINDS.
&&
KINGLocal storm report, Jun 18, 11:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
1113 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG BROOKFIELD CENTER 41.24N 80.56W
06/18/2017 TRUMBULL OH 911 CALL CENTER
ONE TREE DOWN BY THUNDERSTORM WINDS.
&&
KINGLocal storm report, Jun 18, 11:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1116 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG BROOKFIELD CENTER 41.24N 80.56W
06/18/2017 TRUMBULL OH 911 CALL CENTER
TWO TREES DOWN BY THUNDERSTORM WINDS.
&&
KINGLocal storm report, Jun 18, 11:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 3 N CONNEAUT LAKE 41.67N 80.30W
06/18/2017 CRAWFORD PA 911 CALL CENTER
SEVERAL TREES DOWN BLOCKING STATE ROUTE 18 NEAR COUNTY
ROAD 618
&&
KINGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:20 PM EDT | Areal Flood Warning | CLE | Holmes, Knox | 6 hr |
| Jun 19, 2:55 AM EDT | Areal Flood Warning | CLE | Stark | 6 hr |
| Jun 19, 2:32 PM EDT | Special Weather Statement | CLE | Hancock, Lucas, Wood, Wyandot | 118 min |
| Jun 19, 4:02 PM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 19, 4:49 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 19, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Morrow, Richland | 39 min |
| Jun 19, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 31 min |
| Jun 19, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 30 min |
| Jun 19, 7:04 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 41 min |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.